Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 23, 2017, 5:12 AM CDT. It took effect at Mar 23, 2017, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 5:12 AM CDT (10:12 UTC)
- In effect from
- Mar 23, 2017, 12:00 PM CDT
- Expired
- Mar 23, 2017, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
376 WWUS85 KCYS 231012 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 412 AM MDT Thu Mar 23 2017 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON FOR AREAS ALONG INTERSTATE 80 BETWEEN CHEYENNE AND SIDNEY... NEZ313-WYZ310-240000- /O.NEW.KCYS.FW.W.0003.170323T1700Z-170324T0000Z/ Scotts Bluff National Monument/Wildcat Hills- Platte/Goshen/Central and Eastern Laramie- 412 AM MDT Thu Mar 23 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 310 AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM MDT this evening. * AFFECTED AREA...Portions of Fire Weather Zones 310 and 313 mainly along and south of Interstate 80 from Cheyenne to Sidney. * WIND...Southwest 15 to 20 MPH with gusts to 30 MPH, shifting to the northwest late in the afternoon. * HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CLH
1 follow-up statement
711 WWUS85 KCYS 232300 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 500 PM MDT Thu Mar 23 2017 NEZ313-WYZ310-240000- /O.CAN.KCYS.FW.W.0003.000000T0000Z-170324T0000Z/ Scotts Bluff National Monument/Wildcat Hills- Platte/Goshen/Central and Eastern Laramie- 500 PM MDT Thu Mar 23 2017 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 310 AND 313... The National Weather Service in Cheyenne has cancelled the Red Flag Warning late this afternoon. A surface cold front has pushed into the area, which has resulted in a rapid increase in relative humidity. Rain showers are expected to develop over the next few hours with snow possible across the Interstate 80 corridor tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 23, 12:41 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 23, 12:41 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1141 PM MDT Wed Mar 22 2017
.UPDATE...
Issued at 845 PM MDT Wed Mar 22 2017
Updated forecast for this evening and overnight, mainly with
precip coverage and snow levels. Isolated thunderstorms this
evening should be mostly finished across Niobrara and Converse
counties. As the first upper level disturbance ejects northward
tonight, can not rule out some heavier showers and a few rumbles
of thunder across Carbon county. This disturbance will mainly
impact central Wyoming, but may clip northwestern Carbon and
Converse counties with some brief moderate rainfall as well.
As for the storm system Thursday through Friday morning, 00Z model
data is starting to come in and shows a similar solution as the
earlier 12z and 18z runs. The storm may be positioned a little
further north over east central Colorado compared to the 12z
position. Still expect a steady rainfall to spread east into the
I-25 corridor by Thursday afternoon with a few isolated
thunderstorms. Rain will change to snow Thursday night down to
around 5000 feet for southeast Wyoming. Some dynamic cooling may
result in snowlevels down to 4000-4500 feet across western
Nebraska early Friday morning. The position of the storm, and how
quick it moves eastward, will be key in determining where the
heaviest precip bands set up Thursday through Thursday night and
how long they stick around. For now, did not make any changes to
the previous forecast although there is some concern of moderate
travel impacts for locations outside the current Winter Storm
Watch.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 357 PM MDT Wed Mar 22 2017
Main focus will be with the storm system that will affect the CWA
mainly late Thursday into Friday. Difficulty will be with snowfall
amounts. Models have nudged the track of this system a little
farther south again and are not quite as cold thus snow amounts look
to be a little less overall. Over the plains snowfall likely will be
greater than what accumulates given warm ground and marginal
temperatures. The worst conditions look like they will be later
Thursday evening into Friday morning over the South Laramie Range
where combination of snow and stronger winds may make for quite
difficult driving conditions. Have opted to post a Winter Storm
Watch for that area as a general 4-6 inches of snow looks a decent
bet along with winds gusting to around 40 mph at that time. Some
accumulating snows should also extend east along the I-80 corridor
into the far southwestern Neb Panhandle but amounts less with a
little warmer temperatures. Will still have to watch that area as
heavier snow could occur if temperatures turn out a little cooler
than expected.
Conditions will improve during the day Friday as the surface/upper
lows move into the Kansas/Oklahoma area with clearing skies and
subsiding winds. Short upper ridge moves across Friday and Friday
night boding for clear and dry weather.
.LONG TERM...(Saturday through Tuesday)
Issued at 404 PM MDT Wed Mar 22 2017
A series of upper level low pressure systems will keep the weather
relatively active for southeast Wyoming and western Nebraska
Panhandle through the weekend. The first system will track across
the Desert Southwest Saturday into Sunday with a mix of rain/snow
possible across our forecast area Saturday evening through
Sunday. Monday looks mostly dry, but the next system will track
across the Great Basin and into the Rockies Monday night and
Tuesday, bringing increased chances for precipitation through this
time. Temperatures overall will remain slightly above normal for
this time of year. Winds will remain quite tame across the area as
well.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1135 PM MDT Wed Mar 22 2017
Low clouds may develop across the far eastern sites (AIA/SNY)
between 11-14Z. Mainly MVFR conditions are expected. South to
southeast winds will gust to 20-30 kts across the northern
Nebraska Panhandle through around 09Z. A strong cold front will
push across the region late Thursday afternoon through the evening
with gusty northerly winds and widespread rain/snow behind it.
&&
.FIRE WEATHER...
Issued at 404 PM MDT Wed Mar 22 2017
No concerns expected for the most part through the weekend with
cooler and more moist conditions expected. Conditions may approach
critical levels briefly Thursday afternoon over the southern Neb
Panhandle as humidities may lower into the 10-15% range but winds
look too low at that time.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Thursday evening through Friday morning
for WYZ116-117.
NE...None.
&&
UPDATE...TJT
SHORT TERM...RE
LONG TERM...RJM
AVIATION...ZF
FIRE WEATHER...REHazardous weather outlook, Mar 22, 1:40 PM CDT, 15 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1240 PM MDT Wed Mar 22 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 231000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1240 PM MDT Wed Mar 22 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible Thursday afternoon with the passage of a cold front. No severe weather is expected. A strong Pacific low pressure system will track east across the central Rockies late Thursday into Friday. This system will bring colder temperatures and widespread rain and snow, along with gusty winds. There is still uncertainty in the track of the storm and the timing of rain changing to snow, which will be a major factor in snowfall amounts and the potential impacts. At this time, the best chance for significant snowfall accumulations will be above 6000 feet, including the mountains and I-80 summit. If you have travel plans across southeast Wyoming late this week, please monitor the latest forecast information over the next couple days for more details on this potential winter storm. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-231000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1240 PM MDT Wed Mar 22 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated weak thunderstorms are possible this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible Thursday afternoon with the passage of a cold front. No severe weather is expected. A strong Pacific low pressure system will track east across the central Rockies late Thursday into Friday. This system will bring colder temperatures and widespread rain and snow, along with gusty winds. There is still uncertainty in the track of the storm and the timing of rain changing to snow, which will be a major factor in snowfall amounts and the potential impacts. At this time, the best chance for significant snowfall accumulations will be above 6000 feet, including the mountains. If you have travel plans across southeast Wyoming late this week, please monitor the latest forecast information over the next couple days for more details on this potential winter storm. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:38 PM CDT | Special Weather Statement | CYS | Sioux | 37 min |
| Mar 23, 6:46 PM CDT | Special Weather Statement | CYS | Box Butte | 29 min |
| Mar 23, 1:40 PM CDT | Winter Storm Warning | CYS | Albany, Laramie | 14 hr |
| Mar 23, 1:40 PM CDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 16 hr |
| Mar 23, 3:49 PM CDT | Special Weather Statement | CYS | Converse | 41 min |
| Mar 23, 6:14 PM CDT | Special Weather Statement | CYS | Goshen | 31 min |
| Mar 23, 6:44 PM CDT | Special Weather Statement | CYS | Goshen | 31 min |
Nearby
Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.